Vasopastic angina of small heart vessels with normal coronary arteries confirmed by cardiac cath. Main symptoms are shortness of breath and chest tightness or pain on exertion and/or chest pain, not on exertion.
This Cardiac Microvascular Endothelial Dysfunction is not improving after 6 1/2 years, but I'm getting higher amounts and increased times of the medications that do work for me, mainly the nitro, the CCBs, a beta blocker and an anti anxiety medication.
In May 2011 I experienced a different ( again!) onset and direction of vasospasm not brought on by exertion. I collapsed at home with a very sudden onset of sharp pain going up to my jaw, into my ear, down my right arm and painful at the elbow. I managed to get to my emergency drugs ( nitro spray,xanax and fentanyl lollipop) but after that the chest pain increased and I was out and lost 2 hours.
I was hospitalized for 8 days as they tried to control the CP with up to 180 mcg IV nitro along with dilaudid, a new Procardia,my regular CCB and Bystolic, nitro spray and nitro patches and O2. My vital signs in the midst of these attacks were bad and I personally felt like I was drowning for lack of air. The pain was enormous and after 8 days the doctors were able to titrate the nitro down slowly, as they had tried in the previous days, at night, while I was asleep and I finally was pain free and slowly walking the halls. I was exhausted.
I had started Bystolic ( again) in March for the new development of abdominal edema. I have had swelling of my lower legs and feet for over a year but treated that with just leg elevation. The reason for the Bystolic is that it helps to make the heart pump better as diastolic dysfunction is showing in MVD patients. My prior course on Bystolic was to see if it could reduce my chest pain but it didn't: I'm a nitro girl and love that nitro still works at the same dose from May 2008 but these new spasms hit hard and took me down quickly despite my at home treatment plan.
I had a bad reaction to the Procardia ( burning and tingling and it caused chest pain) so that was stopped and Cardene, an old CCB, was started with good results. So I am on Cardizem 120 twice a day, Cardene twice a day, and Bystolic once a day. I was also started on klonipin (klonopin) twice a day. This is a good thing as this is my first medical encounter with severe chest pain since the cardiac arrest in 2008 and so this was the first time at my local hospital when doctors and nurses actually witnessed an attack and watched my vital signs in the presence of a normal but tachy ekg with each attack and normal cardiac enyzmes. It was agreed that if I had been handling these attacks alone at home, dependent on myself for immediate care that this was way too much stress for me and the heart. This has helped a great deal and has taken away the anticipatory sense that I also feel wondering when the next attack may come.
And they come from nowhere without any known cardiac demand, I laugh too hard and they come, I sleep and they come. But it is all about cardiac demand so managing this dysfunction is all about managing cardiac demands. Find out what you can't do, then don't do it!
It has been 3 1/2 years without exercise, I can walk about 50 steps and my lipids are total chol:129, HDL 87, LDL 32, trig 102. I'm beginning to believe that the heart has just so many built in beats and that a good lipid profile is possible without exercise so I can't exercise without pain so I must be saving those extra heartbeats for my dysfunctional attacks because I assure all readers that those attacks are painful!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.